Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online
Ask a Dentist   »  

Metallic or gas smell in mouth, taken Clindamycin for tooth surgery, now taking Florastor

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
I smell like a metal or gas smell in my mouth? i am 47 years old, i had a gasteric bypass 7 years ago. i recenlty took Clydomyicin for a tooth suegery which casued me horibble direarrea now i have taken Florastor a few days ago diarerrea has subsided but this weird gas metal smell in my mouth is weird
Posted Wed, 25 Apr 2012 in Dental Health
Answered by Dr. Aashish Raghu 24 minutes later

Thanks for the query.

The Clindamycin which you took is known to cause antibiotic induced diarrhoea due to overpopulation of a kind of intestinal bacterium called Clostridium defficle diarrhoea. The other side effect is Florastor is a medicine with bacteria to increase population of the good bacteria which were killed by Clindamycin in the intestine. If the diarrhoea does not subside you may need different antibiotic to eradicate the infection.

Eat plenty of fresh fruits and XXXXXXX leafy vegetebles. Have some yoghurt and curds as well to improve good intestinal bacteria. Drink plenty of water. Maintain good hydration. If your condition isn't improviong you may need drug change after consult with your Doctor.

Keep your blood pressure under check. Your water pill may increase risk of dehydration so you need to be careful and do discuss this with your Doctor.

Give it a few days and the metallic taste will disappear once medicine course is over. Follow up wiith your Doctor to monitor your treatment.

I hope I have answered your query. I will be available for your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor